MAUDE Adverse Event Report: ARTHROCARE CORPORATION PROCISE LW COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION PROCISE LW COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number EIC7070-01
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during a laryngeal cancer surgery, the electrode of the procise lw wand fell of after 15 minutes of use.The procedure was completed with non-significant surgical delay using a smith and nephew back up device.No further complications were reported.
 
Additional Manufacturer Narrative
The reported device was received for evaluation.Visual inspection observed the returned instrument shows no manufacturing abnormalities.Fluid is in the fluid line.The electrode has been heavily used with some erosion but no missing areas.Bio debris is present product was out of the original packaging.No packaging returned.A functional evaluation showed the opened device was tested and plugged into the controller and registered settings (7,3).The wand produced plasma as expected.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Factors that can contribute to the reported event include (1) hitting the device tip against a hard surface.(2) using the device as a lever to enlarge surgical site.(3) mechanical displacement of tissue through applied force.No containment or corrective actions are recommended at this time.

Brand Name
PROCISE LW COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17397350
Report Number3006524618-2023-00289
Device Sequence Number7571804
Product Code GEI
UDI-Device Identifier00817470000443
UDI-Public00817470000443
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K202006
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/15/2025
Device Catalogue NumberEIC7070-01
Device Lot Number2086444
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2023
Supplement Date Received by Manufacturer08/01/2023
12/19/2023
Initial Report FDA Received Date07/26/2023
Supplement Report FDA Received Date08/08/2023
12/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale
Patient Weight69 KG